Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 33, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 19, 2010, 3:13 PM PST for Elko County, White Pine County, Nevada. It took effect at Dec 19, 2010, 6:00 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2010, 3:13 PM PST (23:13 UTC)
- In effect from
- Dec 19, 2010, 6:00 PM PST
- Expired
- Dec 20, 2010, 1:39 AM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WWUS75 KLKN 192313 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 313 PM PST SUN DEC 19 2010 NVZ032-034-201200- /O.NEW.KLKN.WI.Y.0033.101220T0300Z-101220T1200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS 313 PM PST SUN DEC 19 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST MONDAY. * WINDS: WEST WINDS WILL INCREASE THIS EVENING TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL BECOME STRONG AND GUSTY BY 7 PM. * LOCATIONS INCLUDE: SECRET PASS...RUBY AND CLOVER VALLEYS. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT IN RUBY AND CLOVER VALLEYS TONIGHT AND ALONG HIGHWAY 93 FROM WELLS TO 25 MILES SOUTH OF WELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
898 WWUS75 KLKN 200153 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 553 PM PST SUN DEC 19 2010 NVZ032-034-201200- /O.EXT.KLKN.WI.Y.0033.101220T0200Z-101220T1200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS 553 PM PST SUN DEC 19 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE... THE WIND ADVISORY FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. * WINDS: WEST WINDS WILL INCREASE THIS EVENING TO 30 TO 40 MPH WITH GUSTS TO 57 MPH. * TIMING: STRONG WINDS WILL CONTINUE THROUGH THE OVERNIGHT...GRADUALLY DIMINISHING BY EARLY MONDAY MORNING. * LOCATIONS INCLUDE: LAMOILLE CANYON...HARRISON PASS * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE TRAVEL DIFFICULT IN RUBY AND CLOVER VALLEYS TONIGHT AND ALONG HIGHWAY 93 FROM WELLS TO 25 MILES SOUTH OF WELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
665 WWUS75 KLKN 200939 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 139 AM PST MON DEC 20 2010 NVZ032-034-201045- /O.CAN.KLKN.WI.Y.0033.000000T0000Z-101220T1200Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...LAMOILLE CANYON... HARRISON PASS 139 AM PST MON DEC 20 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS ELKO COUNTY REMAIN BREEZY TO WINDY AT A FEW LOCALES EARLY THIS MORNING...BUT HAVE FALLEN WELL BELOW WIND ADVISORY CRITERIA AS THE COLD FRONT HAS MOVED SOUTH INTO WHITE PINE COUNTY. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TURNER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 19, 2:20 AM PST, 12 hours 53 minutes earlier.
Area forecast discussion, Dec 19, 2:20 AM PST, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 220 AM PST SUN DEC 19 2010 .SYNOPSIS...WIDESPREAD RAIN AND SNOW EXPECTED TODAY...AS A STRONG STORM SYSTEM ARRIVES ON THE GREAT BASIN. NUMEROUS RAIN SHOWERS WILL CHANGE TO SNOW LATE THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT ARRIVES. STRONG SOUTHWEST WINDS EXPECTED TODAY...WITH STRONG WIND GUSTS EXPECTED WITH THE COLD FRONT PASSAGE THIS EVENING. COLDER AND DRIER FOR MUCH OF NORTHERN NEVADA MONDAY...ALTHOUGH SNOW WILL CONTINUE FOR NYE AND WHITE PINE COUNTIES. CONTINUED UNSETTLED WITH MORE RAIN AND SNOW THROUGH WEDNESDAY...WITH IMPROVING WEATHER THURSDAY AND CHRISTMAS EVE. && .SHORT TERM...TODAY THROUGH TUESDAY. A WET...WINDY...AND TO SOME EXTENT WHITE DAY FOR THE GREAT BASIN TODAY. VERY STRONG SURGE OF PACIFIC MOISTURE STREAMING INTO NEVADA THIS MORNING...WITH CLOUD TOPS COOLING NICELY ON IR SATELLITE IMAGERY. NUMEROUS RAIN SHOWERS HAVE ALREADY DEVELOPED ACROSS MUCH OF THE CWA...WITH EVEN SOME LIGHTNING RECENTLY DETECTED NEAR LAKE TAHOE. PLENTY OF RAIN TODAY...WITH POPS RUNNING 95-100%. ALONG AND SOUTH OF INTERSTATE 80...ATMOSPHERE WILL BE WARM ENOUGH TO KEEP PRECIP RAIN FOR MOST OF SUNDAY...THROUGH ABOUT 4 PM. NORTH OF INTERSTATE 80...EXPECTING A RAIN/SNOW MIX GRADUALLY TRANSITIONING TO ALL SNOW WITH TIME TODAY. BY NOON...00/06Z NAM PROG A STRONG SURFACE LOW TO DEVELOP OVER EASTERN HUMBOLDT/NORTHWEST ELKO COUNTY. SOUTH OF THIS FEATURE...EXPECT MILD PACIFIC AIR...NUMEROUS RAIN SHOWERS AND HIGH SNOW LEVELS...AND STRONG/GUSTY SOUTHWEST WINDS. SURFACE LOW WILL CONTINUE TO DEEPEN NEAR THE HUMBOLDT/ELKO COUNTY LINE TO NEAR 995 MB BY 4 PM...WITH SIGNIFICANT BAND OF SNOW DEVELOPING BEHIND IT ACROSS HUMBOLDT COUNTY. IT APPEARS SHORTWAVE WILL PASS BY TO OUR NORTH AT THIS TIME...GIVING THE GREEN LIGHT FOR THE COLD FRONT TO MAKE RAPID PROGRESS TO THE SOUTHEAST THIS EVENING. EXPECT COLD FRONT TO ARRIVE IN WINNEMUCCA AROUND 4 PM...ELKO/SPRING CREEK AROUND 7 PM...ENTERING WHITE PINE COUNTY 10 PM...ELY BY 1 AM MONDAY. THE VAST MAJORITY OF THE QPF FROM THIS EVENT WILL FALL AS RAIN IN THE MILD SOUTHWEST FLOW AHEAD OF THE COLD FRONT TODAY. THAT BEING SAID...NAM INDICATES A STRONGLY FORCED BAND OF MODERATE/HEAVY PRECIP THAT ACCOMPANIES THE COLD FRONT...AND FOLLOWS AN HOUR OR TWO BEHIND IT...AS TEMPS QUICKLY DROP ENOUGH TO SUPPORT SNOW. FEEL SNOW WILL NOT HAVE MUCH TIME TO ACCUMULATE BEHIND THE FRONT...AVERAGING 1-3 INCHES FOR MOST VALLEY LOCATIONS. FEEL THIS WILL BE THE CASE IN ZONE 32/ELKO AND SPRING CREEK AND WILL FOREGO ANY HEADLINES FOR THIS ZONE FOR NOW. HAVE MAINTAINED WINTER WEATHER ADVISORIES FOR ZONE 30/HUMBOLDT COUNTY ABOVE 4500 FEET...AND FOR ZONE 31/NORTHERN ELKO COUNTY...AS WELL AS THE RUBY MOUNTAINS/ZONE 34. HERE...OROGRAPHIC ASSIST PLUS MORE COLD AIR WILL ENCOURAGE ADVISORY LEVEL SNOWFALL. IN THE MORNING PACKAGE...EXTENDED THE EXPIRATION TIMES TO 7 PM FOR HUMBOLDT COUNTY...AND TO 1 AM MONDAY FOR ELKO COUNTY. EXPECT A 1-3 HOUR PERIOD OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS TO ACCOMPANY THE COLD FRONT AT ALL LOCATIONS...WITH LIMITED VISIBILITY EXPECTED. AGAIN...ACCUMULATIONS ARE EXPECTED TO REMAIN BELOW THE 3 INCH ADVISORY THRESHOLD FOR MOST VALLEY LOCATIONS...BUT HOLIDAY MOTORISTS SHOULD BE ALERT FOR THIS ABRUPT COLD FRONTAL PASSAGE THIS EVENING. PREFRONTAL SOUTHWEST WINDS WILL BE STRONG AND GUSTY TODAY...AVERAGING 20 TO 30 MPH WITH HIGHER GUSTS NEAR 40 MPH LIKELY. STRONGEST WINDS LIKELY WELL SOUTHEAST OF THE COLD FRONT ACROSS WHITE PINE COUNTY AND ELY. INCREASED WIND/WIND GUST GRIDS SUBSTANTIALLY...BUT WILL HOLD OFF ON A WIND ADVISORY FOR NOW. WILL PASS IT ALONG TO THE DAY SHIFT TO MONITOR. CLOUDS AND PRECIP SHOULD HELP KEEP AT LEAST SOME MOMENTUM ALOFT. COLDER DRIER AIR INVADES BY MONDAY MORNING...WITH NOTICEABLY COLDER LOW TEMPS. CERTAINLY NOTHING UNUSUAL FOR DECEMBER. CUT WAY BACK ON POPS ACROSS THE NORTHERN CWA MONDAY IN THIS DRIER AIR...WHILE MAINTAINING LIKELY POPS FOR SNOW ACROSS MAINLY NYE AND WHITE PINE COUNITES. MUCH COLDER MONDAY BEHIND THE FRONT...WITH MAX TEMPS REDUCED TO THE LOW/MID 30S. MONDAY NIGHT AND TUESDAY...MODELS AGREE ANOTHER ROUND OF OVERRUNNING WILL SPREAD SNOW ACROSS THE SOUTHEAST CWA...MAINLY SOUTH AND EAST OF ELKO. KEPT POPS HIGH FOR THIS AREA FOR THIS EVENT...FOLLOWED BY A DECREASING POP TREND FOR ALL AREAS TUESDAY. BT .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY. VERY GOOD AGREEMENT WITH THE LONG TERM MODELS THIS MORNING. A PERSISTENT LONG WAVE TROUGH PATTERN ENCOMPASSING THE WESTERN U.S. AND THE EASTERN PACIFIC WILL CONTINUE...BRINGING PERIODIC PRECIPITATION EPISODES TO THE SILVER STATE. WITH THE CONTINUOUS MOIST FLOW ALOFT...PICKING OUT THE MOST SIGNIFICANT STORMS WILL BE TRICKY. BY TUESDAY NIGHT A DEEP UPPER LOW WILL SLIDE DOWN THE TROUGH OUT OVER THE PACIFIC THEN KICK OUT OVER NEVADA ON WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF SIGNIFICANT MOISTURE TO THE GREAT BASIN. AT THIS TIME THE FOCUS OF THE PRECIPITATION CORE WILL BE FROM CALIENTE IN SOUTHEAST NEVADA TO SALT LAKE CITY UTAH. MODELS ARE DIFFERING ON WHETHER SIGNIFICANT PRECIPITATION WILL AFFECT THE ELKO AREA OR STAY EAST. PRECIPITATION TYPE IN THE VALLEYS WILL LIKELY START AS RAIN AGAIN WITH A STRONG SOUTHERLY FLOW ALOFT. THE AXIS OF THE SHORTWAVE WILL BE OVER THE CWFA BY THURSDAY 06Z SO SHOWERS WILL TAPER OFF RAPIDLY AFTER MIDNIGHT WHEN THE COLD AIR RUSHES IN. AT THIS TIME...DOES NOT LOOK LIKE SIGNIFICANT SNOW WITH THE SPEED AND MOISTURE FEED BEING EAST...POSSIBLY ENOUGH FOR A FEW INCHES OVER WHITE PINE COUNTY. THE EXIT OF THIS SW WILL USHER IN A DRIER PERIOD FOR TWO DAYS....CHRISTMAS EVE AND CHRISTMAS DAY. THERE WILL BE A SLIGHT RISK FOR RAIN SHOWERS ON CHRISTMAS DAY AND TEMPERATURES WILL BE AROUND 40 DEGREES. && .AVIATION...LOW STRATUS CAUSING IFR CEILINGS AT KTPH SHOULD IMPROVE EARLY THIS MORNING WITH ANOTHER STORM SYSTEM MOVING IN. WIDESPREAD PRECIPITATION IS EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA FOR THE NEXT 24 HOURS. TEMPERATURES WILL REMAIN ABOVE FREEZING FROM NOW THROUGH TODAY FOR MOST LOCALES...THUS PRECIPITATION WILL BE IN THE FORM OF RAIN. MVFR CONDITIONS DUE TO LOWERED CEILINGS AND VISIBILITIES ARE EXPECTED AT KWMC KEKO AND KELY BETWEEN 11Z AND 20Z SUNDAY. PRECIPITATION WILL BE MIXED THIS EVENING HOWEVER KELY WILL BE MAINLY AFFECTED. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 AM THIS MORNING TO 1 AM PST MONDAY FOR NORTHERN ELKO COUNTY. WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING ABOVE 4500 FEET FOR HUMBOLDT COUNTY. WINTER WEATHER ADVISORY FROM 4 AM THIS MORNING TO 1 AM PST MONDAY FOR RUBY MOUNTAINS/EAST HUMBOLDT RANGE. && 99/92/92
Hazardous weather outlook, Dec 19, 3:13 PM PST, 0 minutes before
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
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:34 PM PST | Winter Weather Advisory | LKN | Elko, Humboldt, White Pine | 28 hr |
| Dec 19, 3:12 PM PST | Winter Storm Warning | LKN | Elko, White Pine | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.